Article Text

PDF
Relapse of sarcoidosis upon treatment with etanercept
  1. G H Louie,
  2. P Chitkara,
  3. M M Ward
  1. National Institute of Arthritis and Musculoskeletal and Skin Diseases, NIH, Bethesda, MD, USA
  1. Michael M Ward, MD, MPH, NIH/NIAMS/IRP, Building 10 CRC, Room 4-1339, 10 Center Drive, MSC 1468, Bethesda, MD 20892-1468, USA; wardm1{at}mail.nih.gov

Statistics from Altmetric.com

Tumour necrosis factor (TNF)-α is thought to play a central role in promoting and perpetuating inflammation in sarcoidosis, and treatment with TNF-α inhibitors has been reported to be successful.13 We present a patient with quiescent sarcoidosis who relapsed shortly after beginning treatment with a TNF-α inhibitor for an unrelated medical condition.

A 35-year-old woman with a history of sarcoidosis, in remission while on no treatment, and ankylosing spondylitis experienced a severe flare of inflammatory back pain that was not responsive to non-steroidal anti-inflammatory drugs. Treatment with etanercept 50 mg subcutaneously weekly was begun with marked symptomatic improvement in her back pain. Three weeks after starting etanercept, she developed dry cough, exertional dyspnoea, blurred vision …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.